What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 18, 7:00 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 18, 7:00 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
800 PM CDT Thu Aug 18 2022
...New AVIATION...
See below for the 19/00Z aviation forecast discussion.
.SHORT TERM...
(This evening through Friday Night)
Issued at 242 PM CDT Thu Aug 18 2022
It has been the coolest day in a while across many portions of the
Four State region, especially in some areas north of I-20 where
temperatures are really struggling to get to 80 degrees. Clouds
have lingered in the area with pockets of showers moving back in
from the west across northern zones in the wake of locally heavy
showers and storms this morning that trained for several hours
over roughly the northeast third of zones. These additional
showers moving in are tied more into the elevated front aloft,
while the actual surface front stalled from west to east just
south of our region is triggering a few more robust thunderstorms
in Deep East Texas. Expect the thunderstorm activity to blossom a
bit more through the remainder of the afternoon in southern zones
with lighter showers and embedded thunderstorms headed toward the
heart of the region from the northwest making a little more
inroads before tending to dwindle in the evening. The surface
front will gradually start to move back north tonight and could
continue to kick up some scattered showers and maybe a few
embedded thunderstorms late along and south of the I-20 corridor.
Low temperatures should range from the upper 60s north to lower
70s south. Heads up that there could actually be some fog late
tonight into early tomorrow morning across northern zones and the
Arklamiss, particularly in locations which received considerable
rainfall early.
Tomorrow into tomorrow night, expect the front lifting slowly
north through the I-20 corridor to kick off some more widely
scattered showers and embedded thunderstorms through the day with
generally more sunshine in the afternoon allowing most areas to
see temperatures rising to near or just above 90 degrees. Lows
tomorrow night will be in the slightly warmer and more muggy low
to mid 70s. /50/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 242 PM CDT Thu Aug 18 2022
Starting 12z Saturday...Frontal boundary that is expected to bring
some rain to the area on Friday should be clear of the area as we
move into Saturday morning. The upper air pattern will begin to
shift through the day as the upper trough begins to lift out of our
region. At the same time, it looks like the Bermuda ridge will begin
building into the SE CONUS. Our area should only remain on the
western periphery of the ridge, so this should limit how warm we are
able to get on Saturday. Nonetheless, Saturday will easily be the
"warmest" day of the long term forecast period, with afternoon highs
topping out in the lower to mid 90s. At the lower levels, we should
see a return of southerly flow which will help push more moisture
into the region and should help to initiate some seabreeze and
diurnally driven convection by Saturday afternoon, mainly for
portions of deep east Texas and much of northern Louisiana.
Models continue to hint that longwave troughing will try to re-
establish east of the Rockies, which should drive another cool front
towards the region. It is looking like this frontal boundary will
stall across our northern zones but will bring fairly widespread
showers and thunderstorms to the entire region on Sunday. With the
increased cloud cover and rain potential, look for afternoon highs
on Sunday to range from the mid 80s across our northern zones to the
mid 90s across portions of deep east Texas. Rain chances will then
continue across much of the region as we move into next week and
really through the middle of next week as northwesterly flow aloft
is expected to remain in place across the region. Some rain could be
heavy at times with this type of set up so we could be in for some
high QPF amounts. Speaking of this, 7 day QPF totals are showing
upwards of 4-5 inches for portions of the area, with much of that
coming early next week. This will likely change some as next week
gets closer, but right now that is what the models are suggesting.
Remember that movie about the guy who used a car to travel back in
time to save the day. I believe it came out in the 80s. Well hope
you have a time machine, because we are back to the 80s for most of
next week. Monday will see highs range from around 80 degrees to the
upper 80s across the region, cooler temps to the north and "warmer"
to the south. Actually, lets just make this easier, Monday through
at least Wednesday is forecast to feature afternoon highs in the 80s
with no 90s in the forecast currently for the entire region. How
exciting! /33/
&&
.AVIATION...
(00Z TAFS)
Issued at 720 PM CDT Thu Aug 18 2022
For the 19/00Z TAF period, a mix of cigs ranging from MVFR to VFR
is observed across our airspace to begin the period. Expect more
widespread MVFR cigs overnight, possibly some intermittent IFR and
patchy fog reducing vsbys as well through mid-late morning Friday.
Convection is currently confined to the LFK terminal, and this
should generally remain so over the next few hours. Cannot rule
out some isolated convection attempting to shift back north along
near the I-20 terminals overnight through early Friday morning,
but confidence is low on this scenario despite a stalled frontal
boundary slowly lifting back northward. Otherwise, expect slowly
improving cigs by midday on Friday with VFR likely returning and
light/variable winds trending more E/SE at 5-10 kts on average.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 91 74 92 / 30 20 10 30
MLU 70 89 72 92 / 40 30 20 40
DEQ 66 92 68 94 / 10 0 0 20
TXK 69 91 72 91 / 10 0 10 20
ELD 66 88 69 88 / 10 10 10 20
TYR 72 93 75 93 / 20 10 10 20
GGG 71 92 73 93 / 30 20 10 30
LFK 72 93 73 95 / 60 30 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...50
LONG TERM....33
AVIATION...19
Hazardous weather outlook, Aug 18, 12:52 PM CST, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
152 PM CDT Thu Aug 18 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
152 PM CDT Thu Aug 18 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Rain chances will remain in place across portions of the area this
afternoon, as a weak surface front continues to slowly push south
across the region. Can't rule out isolated damaging wind gusts and
frequent lightning in the stronger storms, along with isolated flash
flooding from locally heavy downpours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The potential for isolated to scattered showers and thunderstorms
will remain over portions of the region through the first half of
next week, as a series of frontal boundaries and disturbances move
across the area. A severe weather threat appears low at this time,
but locally heavy rainfall is possible.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Aug 18, 6:17 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
717 PM CDT Thu Aug 18 2022
TXZ165-190045-
Angelina TX-
717 PM CDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of southwestern
Angelina County through 745 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diboll. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Diboll and Burke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3109 9462 3109 9464 3110 9465 3109 9467
3110 9467 3110 9469 3111 9472 3110 9474
3113 9480 3113 9482 3114 9484 3123 9477
3116 9457 3107 9460
TIME...MOT...LOC 0016Z 024DEG 4KT 3113 9471
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Aug 18, 6:24 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
724 PM CDT Thu Aug 18 2022
TXZ165-190100-
Angelina TX-
724 PM CDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of northwestern
Angelina County through 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hudson, or 7 miles west of Lufkin, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lufkin, Diboll, Hudson, Burke, Clawson and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3123 9486 3126 9490 3128 9488 3130 9490
3132 9490 3134 9491 3134 9495 3135 9496
3138 9495 3139 9496 3141 9496 3144 9476
3124 9467 3120 9486
TIME...MOT...LOC 0023Z 350DEG 6KT 3136 9485
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
24Special weather statement, Aug 18, 7:00 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 PM CDT Thu Aug 18 2022
TXZ149-165-190130-
Cherokee TX-Angelina TX-
800 PM CDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of northwestern
Angelina and southeastern Cherokee Counties through 830 PM CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wells, or 16 miles north of Apple Springs, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hudson, Wells, Pollok, Forest and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3132 9490 3134 9491 3134 9495 3135 9496
3138 9495 3141 9498 3142 9500 3144 9500
3145 9505 3147 9506 3147 9508 3151 9508
3154 9489 3153 9486 3133 9478 3131 9490
TIME...MOT...LOC 0059Z 350DEG 5KT 3146 9497
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
24Special weather statement, Aug 18, 7:23 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
823 PM CDT Thu Aug 18 2022
TXZ152-165-190200-
Angelina TX-Nacogdoches TX-
823 PM CDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of southeastern
Nacogdoches and central Angelina Counties through 900 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lufkin, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lufkin, Huntington, Etoile and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3126 9470 3144 9472 3151 9444 3124 9441
TIME...MOT...LOC 0123Z 264DEG 9KT 3136 9463
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
24Special weather statement, Aug 18, 7:32 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
832 PM CDT Thu Aug 18 2022
TXZ166-190200-
San Augustine TX-
832 PM CDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of central San
Augustine County through 900 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Macune, or 21 miles south of Center, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Augustine, Macune, Denning and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3128 9415 3145 9432 3159 9419 3150 9398
3146 9399 3142 9404 3140 9404
TIME...MOT...LOC 0132Z 308DEG 7KT 3148 9420
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
24Special weather statement, Aug 18, 7:50 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
850 PM CDT Thu Aug 18 2022
TXZ152-166-190215-
Nacogdoches TX-San Augustine TX-
850 PM CDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of east central
Nacogdoches and northwestern San Augustine Counties through 915 PM
CDT...
At 850 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Martinsville, or 18 miles southwest of Center,
moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chireno and Denning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9440 3159 9438 3163 9417 3143 9420
TIME...MOT...LOC 0150Z 275DEG 8KT 3155 9432
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
24